Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 257, NWS Tallahassee, FL

July 8, 2015Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2015, 4:07 PM EDT for Leon County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2015, 4:07 PM EDT (20:07 UTC)
Expired
Jul 8, 2015, 4:30 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:03 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 8, 4:03 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT WED JUL 8 2015

.Near Term [Through Tonight]...

Afternoon convection is generally developing as expected with
highest concentration from Liberty County towards Panama City. This
activity is advancing westward down the coast, with only isolated
storms developing elsewhere across the forecast area. Activity
should continue into the early evening hours before waning, with an
otherwise quiet night expected.

.Short Term [Thursday Through Friday Night]...

Deep layer ridging will be the dominant feature on Thursday and
Friday. The cold front associated with a low over the Ohio River
Valley will stay well to the north. This ridging will bring
seasonal rain chances and increasing temperatures. Expect the
typical afternoon showers and thunderstorms mainly along the
seabreeze. Highs will be in the mid 90s with heat indices peaking
around 103 degrees in the afternoon. Lows will be in the mid 70s.

.Long Term [Saturday Through Wednesday]...

As deep layer ridging continues, showers and thunderstorms will
be isolated and mainly along the seabreeze through the weekend. By
Tuesday, an upper level trough will likely bring a more active
pattern to the region with rain chances increasing for the entire
region. It will be hot with highs in the mid 90s and lows in the
mid 70s. Heat indices will exceed 100 degrees in the afternoon
hours.

&&

.Aviation...
[Through 18Z Thursday]

Thunderstorms will impact KTLH and KECP this afternoon into early
evening. Otherwise, light winds with VFR conditions are expected
through the overnight hours.

&&

.Marine...

Light winds will become onshore during the afternoon hours
due to the seabreeze. Winds and seas will remain low for the next
several days.

&&

.Fire Weather...

There are no fire weather concerns for the next several days.

&&

.Hydrology...

Convective coverage is expected to be at typical summer levels
over the next few days. River flooding is not a concern as most
rivers are well below action stage.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   74  94  74  95  75 /  20  30  10  30  20
Panama City   77  90  76  90  76 /  20  20  10  20  10
Dothan        74  95  73  95  74 /  10  20  10  20  20
Albany        74  96  74  96  74 /  10  20  10  20  20
Valdosta      73  95  73  97  74 /  20  30  20  30  20
Cross City    73  93  72  95  74 /  20  30  10  20  10
Apalachicola  76  90  74  91  77 /  10  20  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...CAMP
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...CAMP
MARINE...MCDERMOTT
FIRE WEATHER...BARRY
HYDROLOGY...MCDERMOTT

In the hours before

Special weather statement, Jul 8, 2:53 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT WED JUL 8 2015

FLZ012-112-081945-
COASTAL BAY FL-INLAND BAY FL-
253 PM EDT WED JUL 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 345 PM
EDT/245 PM CDT/...

AT 253 PM EDT /153 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER PANAMA CITY...MOVING NORTHWEST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...
SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU
GEORGE...WEST BAY...MILLVILLE...BAHAMA BEACH...RECOTA BEACH...
VICKSBURG...SOUTHPORT...COLLEGE STATION...BAY HARBOR...GULF LAGOON
BEACH...BRANNONVILLE AND MAGNOLIA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3044 8581 3031 8558 3029 8559 3030 8557
      3021 8541 3010 8551 3009 8552 3013 8551
      3011 8560 3012 8562 3010 8561 3008 8553
      3004 8556 3005 8558 3002 8557 3007 8560
      3008 8562 3006 8560 3026 8596
TIME...MOT...LOC 1853Z 124DEG 12KT 3021 8570

25-CAMP
Local storm report, Jul 8, 3:19 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     MARINE TSTM WIND 2 S PANAMA CITY         30.15N 85.67W
07/08/2015  M41 MPH          BAY                FL   C-MAN STATION

            36 KNOT WIND GUST AND PANAMA CITY TIDE GAGE.

&&

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:51 PM EDTSpecial Weather StatementTAELafayette54 min
Jul 7, 9:44 PM EDTSpecial Marine WarningTAE91 min
Jul 7, 9:46 PM EDTSpecial Weather StatementTAEDixie29 min
Jul 7, 9:49 PM EDTSpecial Weather StatementTAETaylor56 min
Jul 8, 12:40 AM EDTSpecial Marine WarningTAE2 hr
Jul 8, 12:10 PM EDTSpecial Marine WarningTAE35 min
Jul 8, 2:53 PM EDTSpecial Weather StatementTAEBay52 min
Jul 8, 2:58 PM EDTSpecial Marine WarningTAE47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.